Thunderstorm Wind, Bristol
- When
- July 18, 10:00 PM EST
- Where
- Bristol County, Taunton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.900, -71.100
Thunderstorm winds brought down several trees on Liberty Road in Taunton and on Hixville Road in Westport. Wires were downed on Camp Avenue in Dartmouth.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorms moved through southeastern Massachusetts at night, ahead of a cold front dropping through southern New England.Thunderstorm winds brought down several trees on Liberty Road in Taunton and on Hixville Road in Westport. Wires were downed on Camp Avenue in Dartmouth. As the storms reached Martha's Vineyard and Cape Cod, they produced penny sized hail in Vineyard Haven and the Woods Hole section of Falmouth. Two trees were downed near the Woods Hole Oceanographic Institute. Lightning struck a house on Scraggy Neck Road in Bourne, causing minor damage. As the storms moved across the mid and outer Cape, they brought down large branches in Brewster and three trees on Nauset Road in Eastham.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 18, 9:55 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1055 PM EDT TUE JUL 18 2006 .SHORT TERM /REST OF TONIGHT/... MESOSCALE UPDATE 10...CORRECTED KPVD PEAK GUST WAS 42 KT WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT... RI AND SE MA EXCEPT NANTUCKET. STORMS CONTINUE TO FIRE ALONG INSTABILITY AXIS RUNNING FROM NORTHERN CT ACROSS RI AND INTO SE MA...AND WE ARE ALSO WATCHING ANOTHER CLUSTER OF STORMS COMING UP FROM NYC AREA FOR ADDITIONAL SEVERE POTENTIAL IN NEXT 3 HOURS. FRONT HAS SETTLED A LITTLE FARTHER S INTO N CT...N RI AND SE MA ROUGHLY FROM HARTFORD /DOWNTOWN/ TO PROVIDENCE...TAUNTON AND PLYMOUTH. THIS HAS BEEN FOCUS FOR CONVECTION AND APPARENTLY HAS BEEN THE FOCUSING MECHANISM WE WERE LACKING FOR MUCH OF AFTERNOON. SEVERE THUNDERSTORM WARNINGS ARE OUT FOR MANY OF THESE AREAS. LEADING CLUSTER OF STORMS HAS REALLY BOWED OUT...ALTHOUGH WE ARE LOSING SOME OF THE DATA AS IT APPROACHES RADAR SITE. KPVD RECENTLY GUSTED TO 42 KT AND WE HAVE HAD WIND DAMAGE IN JOHNSTON RI...THIS IS ALL HEADED INTO BRISTOL COUNTIES IN RI/MA RIGHT NOW AS APEX OF BOW TRACKS JUST S OF RADAR SITE...AND PERHAPS TOWARD PLYMOUTH MA AS WELL. OTHER STORMS CONTINUE TO PULSE IN SOUTHERN RI AND BACK INTO NE CT... WHILE YET ANOTHER STORM IN SE HARTFORD COUNTY CONTINUES TO PULSE AND HAS ALSO SHOWN DECENT ROTATION. WE EXPECT THESE STORMS TO PRODUCE MARGINALLY SEVERE HAIL /0.75 INCH TO 0.88 INCH/ BUT MAY ALSO TRANSITION TO MORE OF A WIND DAMAGE THREAT IN NEXT 1 TO 2 HOURS. ALL STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. ALREADY WE ARE SEEING A GREAT LIGHT SHOW AT KBOX JWD && .PREVIOUS DISCUSSION... /ISSUED 1026 PM EDT TUE JUL 18 2006/ SHORT TERM /REST OF TONIGHT/... PREVIOUS DISCUSSION... /ISSUED 926 PM EDT TUE JUL 18 2006/ WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT... RI AND SE MA EXCEPT NANTUCKET. WE WERE FINALLY ABLE TO GET SOME STORMS TO GET GOING OVER NORTHERN CT WHERE WE PRESENTLY HAVE A SEVERE THUNDERSTORM WARNING OUT UNTIL 930 PM EDT FOR ONE STORM NEAR VERNON...WHILE VERY QUICKLY A SECOND STORM DEVELOPED JUST TO ITS N. JUST HAD A REPORT OF HALF INCH HAIL FROM A SPOTTER IN BOLTON CT...AND 3/4 INCH HAIL IN ANDOVER CT. THIS ACTIVITY MAY CAUSE ADDITIONAL STORMS TO FIRE IN NORTHERN CT... RI AND PERHAPS JUST OVER BORDER INTO HAMPDEN/WORCESTER COUNTIES IN MA NEXT 1-3 HOURS...AS INSTABILITY AXIS EXTENDS FROM SW CT TO NE CT...RI AND SE MA AND IS SUPERIMPOSED ON AREA OF PERSISTENT MOISTURE CONVERGENCE. COLD FRONT CONTINUES TO SLOWLY EDGE S THIS EVENING AND LATEST ANALYSIS PLACES IT FROM HARTFORD /DOWNTOWN/ CT INTO NW RI AND VERY CLOSE TO BOSTON. AIRMASS REMAINS UNSTABLE DESPITE LOSS OF DAYTIME HEATING WITH CAPES STILL RUNNING 2000-3000 J/KG. WIND DAMAGE REMAINS PRIMARY THREAT BUT STRONGER STORMS WILL ALSO HAVE POTENTIAL TO PRODUCE LARGE HAIL. OUTSIDE OF WW 614...WE WILL LOWER OVERNIGHT POPS IN NORTHERN ZONES NOW THAT FRONT HAS DROPPED S. ADDED MENTION OF FOG TO S COAST... CAPE COD AND ISLANDS DUE TO PERSISTENT W/SW FLOW AND HIGH LOW LEVEL MOISTURE. PREVIOUS DISCUSSION... /ISSUED 735 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 6 WW 611 WILL BE ALLOWED TO EXPIRE FOR CENTRAL/NORTHERN ZONES AT 8 PM EDT. WW 614 IS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND SE MA EXCEPT NANTUCKET. FRONT HAS EDGED A LITTLE FARTHER S IN PAST COUPLE OF HOURS AND ROUGHLY EXTENDED FROM HARTFORD TO WORCESTER AND BOSTONS N SHORE. AT SAME TIME...YOU CAN SEE AN IMPRESSIVE OUTFLOW BOUNDARY WORKING S THROUGH MERRIMACK VALLEY...FROM EARLIER SEVERE STORMS THAT MOVED THROUGH CENTRAL NH. WE HAVE TIMED THIS BOUNDARY INTO METRO BOSTON AROUND 820 PM...BUT SHOULD DO LITTLE MORE THAN A WIND SHIFT TO N WITH GUSTS AS HIGH AS 25 MPH BRIEFLY. WE DO NOT ANTICIPATE THAT IT WILL INITIATE ANY CONVECTION...AS BETTER INSTABILITY REMAINS S OF MASS PIKE. BOUNDARY SHOULD LOSE SOME OF ITS STEAM AS IT REACHES BOSTON. WE ARE NOW FOCUSING OUR ATTENTION ON WW 614 AREA...WHERE CAPES ARE STILL AS HIGH AS 3000 J/KG AND ARE SUPERIMPOSED ON AN AREA OF PERSISTENT MOISTURE CONVERGENCE. INSTABILITY AXIS EXTENDS FROM NYC ONTO S COASTAL RI/MA. A FEW STORMS WILL BEAR CLOSE MONITORING...ONE IN SW CT...ANOTHER IN LOWER HUDSON VALLEY AND A THIRD IN NORTHERN NJ WHICH ARE ALL HEADING TOWARD OUR S COAST. INSTABILITY WILL REMAIN DESPITE LOSS OF DAYTIME HEATING...SO STORMS ARE EXPECTED TO SURVIVE TRIP THIS FAR E. WE HAVE ESSENTIALLY LOST CAP...BUT WE NEED EITHER SOME SORT OF BOUNDARY TO INITIATE CONVECTION THIS EVENING OR HAVE UPSTREAM STORMS GET INTO SE NEW ENGLAND. WE THINK LATTER WILL END UP BEING CASE. JWD PREVIOUS DISCUSSION... /ISSUED 621 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 5 WW 611 CONTINUES IN EFFECT UNTIL 8 PM EDT. PLEASE SEE LATEST SPC MESOSCALE DISCUSSION WHICH MENTIONS LIKELY ISSUANCE OF A NEW WW THIS EVENING. FRONT REMAINS DRAPED ACROSS NORTHERN PART OF FORECAST AREA...WITH INSTABILITY AXIS RUNNING FROM SE PA INTO NYC AND S OF MASS PIKE. THIS IS ALSO WHERE WE HAVE NOTICED MOISTURE CONVERGENCE INCREASING DURING PAST COUPLE OF HOURS. SATELLITE ALSO SHOWS CUMULUS CLOUDS BUILDING NEAR S COASTAL SEA BREEZE...ESPECIALLY FROM PROVIDENCE TO PLYMOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. SOUTHERN ZONES REMAIN IN A HIGH CAPE ENVIRONMENT WITH DEWPOINTS WELL INTO 70S...AND INSTABILITY WILL CONTINUE TO BE PRESENT WELL INTO EVENING DESPITE LOSS OF DAYTIME HEATING. FARTHER N...INSTABILITY REMAINS BUT THERE HAS BEEN SOME LOW LEVEL DRYING AS SEEN BY DEWPOINTS DROPPING A BIT INTO UPPER 50S AND LOWER 60S...BUT EVEN IN THIS AREA THERE HAS BEEN SOME RECOVERY IN PAST HOUR AS MIXING DIMINISHES. RADAR MOSAIC SHOWS LINE OF CONVECTION ATTEMPTING TO ORGANIZE FROM LOWER HUDSON VALLEY INTO NW CT AND WESTERN MA. WE THINK WIDELY SCATTERED STORMS WILL TRY TO GET GOING IN WESTERN MA NEXT 1-3 HOURS WHILE MAIN FOCUS OF ACTIVITY SHIFTS INTO CT...RI AND SE MA WHERE GREATER INSTABILITY IS PRESENT. 18Z NAM/GFS BOTH INDICATE GREATER CONVECTIVE POTENTIAL S OF MASS PIKE AS ACTIVITY NOW OVER PA AND ENTERING NORTHERN NJ HEADS IN OUR DIRECTION. JWD PREVIOUS DISCUSSION... /ISSUED 519 PM EDT TUE JUL 18 2006/ NO SUPERCELLS YET IN SNE BUT WE ARE NOT DONE THIS EVENING AND FUTURE ATTENTION IS ON TD2 OFF THE SE USA COAST AND THE POSSIBILITY OF A MORE PRODUCTIVE ACTIVE WX PATTERN FRIDAY AND POSSIBLY A SIGNIFICANT 12 HOUR RAIN EVENT DURING THE WEEKEND... SHORT TERM /TONIGHT THROUGH WEDNESDAY/... COLD FRONT MAKING SOME GRADUAL PROGRESS ACROSS EASTERN NEW YORK STATE AT THE CURRENT TIME. THE FRONT WILL GRADUALLY PUSH THROUGH THE FORECAST AREA TONIGHT THEN STALL JUST S OF THE COASTAL WATERS WEDNESDAY. QUESTION FOR TONIGHT WILL INCLUDE TIMING AND AREAL COVERAGE OF CONVECTION. ITS BEEN THE HOTTEST DAY OF THE YEAR SO FAR AT SOME INTERIOR LOCATIONS WITH HIGH TEMPERATURES IN THE MID 90S AND HEAT INDICES AROUND OR SLIGHTLY OVER 100 DEGREES. CONVECTIVE TEMPERATURE CLOSE TO BEING REACHED AND THIS WILL ALLOW THE CAP TO BREAK. HOWEVER STILL AWAITING A COUPLE OF FACTORS BEFORE SCATTERED CONVECTION DEVELOPS. FIRST COLDER 700 MILLIBAR TEMPERATURES ALOFT WILL SINK SOUTHWARD FROM NORTHERN NEW ENGLAND THIS EVENING. SECOND THERE WILL BE INCREASING MOISTURE CONVERGENCE AS THE FRONT APPROACHES THE COAST. THEREFORE CONTINUED THE MENTION OF CHANCE POPS THROUGH TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM. MOST OF THE SEVERE REPORTS IN NORTHERN NEW ENGLAND HAVE INCLUDED WIND DAMAGE BUT LARGE HAIL CANNOT BE RULED OUT. THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PREFERRED THE GFS OVER THE NAM WITH RESPECT TO THE SLOWER FRONTAL PROGRESS. RAISED MINIMUM TEMPERATURES SLIGHTLY FOR THE OVERNIGHT PERIOD. FOG PATCHES WILL FORM TONIGHT ESPECIALLY ALONG THE SOUTH COAST WHERE IT MAY BECOME LOCALLY DENSE. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 14Z HPC GUIDANCE WAS BLENDED WITH 12Z EC/GFS OP RUN MASS FIELD SIGNALS. WED NIGHT THRU THU NIGHT...CONSERVATIVE APPROACH AND STILL ESSENTIALLY DRY BUT 12Z GFS ENS WERE SHOWING A FEW WET MEMBERS FOR AND SO NOT QUITE AS CLEAR CUT AS IT WAS YDY AT THIS TIME. FRI...NEXT CFP...UPPED POPS NW PTN OF THE FA BASED ON GFS ENSEMBLE OUTPUT AND 12Z ECMWF/GFS OP RUNS. SAT-SUN...A BREAK? BUT BOTH THE 12Z GFS/ECMWF HAVE A WAA SHOWERY EVENT WITH HIGH TDS ALOFT DESPITE WK NE SFC FLOW UNDERNEATH AS THER ATTENDENT SFC LOW PASSES CLOSE TO THE SNE COAST. COULD BE A BIG RAIN EVENT FOR 12 HRS IN PTNS OF SNE. POPS UPPED TO LIKELY. MON...LESS CHANCE OF RAIN AS SFC LOW DEPARTS AND DRYING ENSUES. TUE...HPC EXTENDED FCST. AVIATION... MVFR CEILINGS AND VSBYS IN FOG PATCHES TONIGHT EXCEPT IFR/LIFR ON NANTUCKET AND HYANNIS. MARINE... SHORT TERM...HAVE DROPPED THE SMALL CRAFT ADVISORY AS WIND SPEEDS AND SOUTHWESTERLY SWELL SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WNA SEAS ARE SLIGHTLY OVERDONE WITH RESPECT TO INITIAL CONDITIONS AND INHERENT LOW LEVEL INVERSION. LONG TERM... COULD BE A SCA SITN DEVELOPING FOR PORTIONS OF THE WATERS FRI AND THIS WEEKEND WITH A CFP LATE FRI AND THEN A NEW LOW MOVING NEWD ALONG THE STALLED FRONT THIS WEEKEND. TPC... YOUVE SEEN THE TPC ACTIONS THIS AFTERNOON AND EVENING BASED ON SITN EVOLVING OFF THE SE USA COAST. ONLY ACTION ATTM IS SPECIAL SOUNDINGS FOR THE MODELS AT 18Z/06Z. HEAT INDEX /HI/ CRITERIA... HEAT ADVISORY .. ANYTIME THE HI REACHES 100-104 FOR 2 HOURS. HEAT WARNING .. ANYTIME THE HI REACHES 105+ FOR 2 HOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...JWD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 704 PM EDT TUE JUL 18 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-191103- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 704 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH LATE THIS EVENING...AND A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR MUCH OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING THE ADJACENT WATERS BUT NOT NANTUCKET. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. IF THUNDERSTORMS OCCUR...CHANCES ARE A BIT HIGHER THAN NORMAL FOR GOLF BALL SIZE HAIL OR VERY STRONG WEST WINDS EXCEEDING 70 MPH. HOW WIDESPREAD THESE STORMS WILL BE REMAINS UNCERTAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS MAY OCCUR FRIDAY...WITH INDICATIONS OF POSSIBLE ISOLATED SEVERE. BRIEF POOR DRAINAGE STREET FLOODING RAINS ARE POSSIBLE FOR A SMALL PORTION OF PRIMARILY SOUTHEAST NEW ENGLAND LATE SATURDAY NIGHT OR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS. DRAG
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1029 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
RECEIVED VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
1015 PM TSTM WND DMG JOHNSTON 41.82N 71.47W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
6 TO 12 INCH DIAMETER TREE LIMBS DOWN.
1022 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
2 LARGE TREES DOWN. POWER OUTAGTES.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1033 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
RECEIVED VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
1015 PM TSTM WND DMG JOHNSTON 41.82N 71.47W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
6 TO 12 INCH DIAMETER TREE LIMBS DOWN.
1022 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
2 LARGE TREES DOWN. POWER OUTAGTES.
1030 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/18/2006 HARTFORD CT AMATEUR RADIO
1 TREE DOWN ON WIRES OAK ST NEAR A SUPERMARKET. 1 LARGE
BRANCH DOWN ON WIRES IN A DIFFERENT PART OF THIS
COMMUNITY.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1035 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
RECEIVED VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
1015 PM TSTM WND DMG JOHNSTON 41.82N 71.47W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
6 TO 12 INCH DIAMETER TREE LIMBS DOWN.
1022 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
2 LARGE TREES DOWN. POWER OUTAGTES.
1030 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/18/2006 HARTFORD CT AMATEUR RADIO
1 TREE DOWN ON WIRES OAK ST NEAR A SUPERMARKET. 1 LARGE
BRANCH DOWN ON WIRES IN A DIFFERENT PART OF THIS
COMMUNITY.
1030 PM TSTM WND DMG CRANSTON 41.77N 71.48W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ONTO A HOUSE.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1038 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
RECEIVED VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
1000 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI TRAINED SPOTTER
DOWNED TREES OR TREE LIMBS VIA WEB ENTRY.
1015 PM TSTM WND DMG JOHNSTON 41.82N 71.47W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
6 TO 12 INCH DIAMETER TREE LIMBS DOWN.
1022 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
2 LARGE TREES DOWN. POWER OUTAGTES.
1030 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/18/2006 HARTFORD CT AMATEUR RADIO
1 TREE DOWN ON WIRES OAK ST NEAR A SUPERMARKET. 1 LARGE
BRANCH DOWN ON WIRES IN A DIFFERENT PART OF THIS
COMMUNITY.
1030 PM TSTM WND DMG CRANSTON 41.77N 71.48W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ONTO A HOUSE.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1057 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
RECEIVED VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
1000 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI TRAINED SPOTTER
DOWNED TREES OR TREE LIMBS VIA WEB ENTRY.
1015 PM TSTM WND DMG JOHNSTON 41.82N 71.47W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
6 TO 12 INCH DIAMETER TREE LIMBS DOWN.
1022 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
2 LARGE TREES DOWN. POWER OUTAGTES.
1030 PM TSTM WND DMG CRANSTON 41.77N 71.48W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ONTO A HOUSE.
1030 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/18/2006 HARTFORD CT AMATEUR RADIO
1 TREE DOWN ON WIRES OAK ST NEAR A SUPERMARKET. 1 LARGE
BRANCH DOWN ON WIRES IN A DIFFERENT PART OF THIS
COMMUNITY.
1047 PM TSTM WND DMG PORTSMOUTH 41.60N 71.25W
07/18/2006 NEWPORT RI TRAINED SPOTTER
DOWNED TREES OR TREE LIMBS. SPOTTER LISTED VIA WEBENTRY
IS A SKYWARN SPOTTER IN NC ON VACATON HERE.
1050 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
07/18/2006 E1.00 INCH WASHINGTON RI TRAINED SPOTTER
1051 PM TSTM WND DMG BARRINGTON 41.74N 71.32W
07/18/2006 BRISTOL RI AMATEUR RADIO
MULTIPLE WIRES DOWN.
&&
WDRAGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1059 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
RECEIVED VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
1000 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI TRAINED SPOTTER
DOWNED TREES OR TREE LIMBS VIA WEB ENTRY.
1012 PM TSTM WND GST HARTFORD 41.77N 72.68W
07/18/2006 M59.00 MPH HARTFORD CT ASOS
BRAINARD AIRPORT ASOS
1015 PM TSTM WND DMG JOHNSTON 41.82N 71.47W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
6 TO 12 INCH DIAMETER TREE LIMBS DOWN.
1022 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
2 LARGE TREES DOWN. POWER OUTAGTES.
1030 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/18/2006 HARTFORD CT AMATEUR RADIO
1 TREE DOWN ON WIRES OAK ST NEAR A SUPERMARKET. 1 LARGE
BRANCH DOWN ON WIRES IN A DIFFERENT PART OF THIS
COMMUNITY.
1030 PM TSTM WND DMG CRANSTON 41.77N 71.48W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ONTO A HOUSE.
1047 PM TSTM WND DMG PORTSMOUTH 41.60N 71.25W
07/18/2006 NEWPORT RI TRAINED SPOTTER
DOWNED TREES OR TREE LIMBS. SPOTTER LISTED VIA WEBENTRY
IS A SKYWARN SPOTTER IN NC ON VACATON HERE.
1050 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
07/18/2006 E1.00 INCH WASHINGTON RI TRAINED SPOTTER
1051 PM TSTM WND DMG BARRINGTON 41.74N 71.32W
07/18/2006 BRISTOL RI AMATEUR RADIO
MULTIPLE WIRES DOWN.
&&
WDRAGThe Boston radar (KBOX), 7 km away, was scanning. The volume nearest the first event began at 02:58 UTC.
5 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521352, 5521353, 5521354, 5521355, 5521356, 5521357, 5521435, 5521436.